Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Oct 20, 2018, 2:31 PM EDT. It took effect at Oct 21, 2018, 5:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:31 PM EDT (18:31 UTC)
- In effect from
- Oct 21, 2018, 5:00 AM EDT
- Expired
- Oct 21, 2018, 10:25 AM EDT
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
424 WWUS72 KMHX 201831 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 231 PM EDT Sat Oct 20 2018 NCZ103-104-210900- /O.NEW.KMHX.WI.Y.0012.181021T0900Z-181021T1500Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 231 PM EDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 5 AM to 11 AM EDT Sunday. * WINDS...Northwest 30 to 35 mph with gusts up to 45 mph. * TIMING...Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
178 WWUS72 KMHX 210240 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1040 PM EDT Sat Oct 20 2018 NCZ103-104-211445- /O.CON.KMHX.WI.Y.0012.181021T0900Z-181021T1500Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1040 PM EDT Sat Oct 20 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... * WINDS...Northwest 30 to 35 mph with gusts up to 45 mph. * TIMING...Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
470 WWUS72 KMHX 210637 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 237 AM EDT Sun Oct 21 2018 NCZ103-104-211500- /O.CON.KMHX.WI.Y.0012.181021T0900Z-181021T1500Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 237 AM EDT Sun Oct 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...Northwest 30 to 35 mph with gusts up to 45 mph. * TIMING...this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
288 WWUS72 KMHX 211425 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1025 AM EDT Sun Oct 21 2018 NCZ103-104-211530- /O.CAN.KMHX.WI.Y.0012.000000T0000Z-181021T1500Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1025 AM EDT Sun Oct 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:30 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 20, 2:30 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
230 PM EDT Sat Oct 20 2018
.SYNOPSIS...
A strong cold front will push through the area tonight. High
pressure will build over the region through Monday then slide
offshore Tuesday. A dry cold front will cross Tuesday night with
high pressure building in from the northwest late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Sat...Latest sfc analysis shows deep low over
central Quebec and attendant cold front moving through the Mid-
Atlantic and western Carolinas this afternoon. Latest radar
imagery shows scattered to numerous showers moving through
central and eastern NC. Increased pops to likely for a few hours
this afternoon and early evening, with most locations likely to
see a period of light precip. Add sc mention tstms along the
southern coast late this afternoon with mesoanalysis showing
some marginal instability. Some lingering showers ahead of front
along the immediate coast this evening will quickly end as
front pushes offshore. Strong cold air advection in wake of
front will lead to gusty NW winds developing with clearing
skies. NW wind gusts 25-35 mph inland expected, with stronger
gusts 35-45 mph along the coast. Will issue Wind Advisory
beginning around 5 am for the Outer Banks with NW wind gusts
45-50 mph. Lows will range from mid 40s well inland to mid 50s
along the coast.
&&
.SHORT TERM /SUNDAY/...
As of 230 PM Sat...The base of a sharp and cold upper trough
will move through the Mid-Atlantic and Carolinas early Sunday
behind a strong cold front, as surface high pressure builds in
from the west. Gusty NW winds will continue through mid-day
Sunday, strongest along the coast. Will keep Wind Advisory going
for the Outer Banks through 11 am. Despite the sunny skies,
with significant CAA and 850 mb temps around 0 C, temperatures
will struggle to hit 60 degrees. Expect highs in the upper 50s
to around 60 degrees.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 240 AM Sat...Below average temperatures are expected for
most of the week, including the coldest air we've seen since
last spring on Sunday and Monday. Dry weather is expected for
most of the week, with cold high pressure ridging in. A
potential Nor'Easter could bring rain to the region by the end
of the week.
Sunday night and Monday...A cold night is expected Sunday night
into Monday, as weakening winds will allow for good radiational
cooling conditions. Lows will reach the mid to upper 30s
inland, and the low to mid 40s near the coast. Some frost is
possible in the coldest locations, but not sure how widespread
it could become. Heights will build and northerly winds will
slack later Monday, allowing temps to reach the low to mid 60s
for highs.
Tuesday through Thursday...High pressure will slide offshore
Tuesday, and SW winds will return, bumping temperatures up into
the low 70s across the region. This will be short lived however,
as a dry cold front will swing down from the north on Wednesday
morning, bringing another round of CAA. High pressure will ridge
in from the north Wednesday and Thursday, and with northerly
winds continuing, temperatures will once again be below average.
Highs will reach the mid to upper 60s Wednesday, and the low to
mid 60s on Thursday. Lows for this period will milder, dropping
into the low to mid 40s inland, and the upper 40s to low 50s
near the coast (mid to upper 50s for OBX).
Friday...There is the potential for a Nor'Easter to develop this
weekend, however much uncertainty exists on the location and
timing of the system. This cycle of models have trended slower
and further east, whereas previous guidance showed precip
possible Friday over Eastern NC. Have chance PoPs in the
forecast for now, but that is of course subject to change. There
is low confidence in the temperature forecast as well, but
right now it looks as though we will have highs in the 60s and
lows in the 40s inland, 50s along the coast.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 230 PM Sat...Mix of MVFR and VFR across the area this
afternoon with scattered showers. Expect pred sub-VFR ceilings
for the next several hours with light showers. Clearing will
spread in from west to east this evening and overnight as strong
cold front pushes offshore. NW winds will be gusty later
tonight through mid day Sunday in wake of front. Expect NW gusts
up to 25 kt, which could create crosswind concerns for EWN and
OAJ runways.
Long Term /Sunday night through Thursday/...
As of 315 AM Sat...VFR conditions will persist through the week
with mostly clear skies present.
&&
.MARINE...
Short Term /through Sunday/...
As of 230 PM Sat...Gale force winds expected tonight into the
first part of Sunday. Latest obs show W winds 15-20 kt with seas
3-6 ft, highest south of Oregon Inlet. Gusty W winds will
continue through this evening with seas 3-6 ft. The strong cold
front will push offshore tonight with NW winds increasing to 25
to 35 kt late with some higher gusts. Gale warnings continue for
the coastal waters and sounds, with SCA for the inland rivers
through mid day Sunday. The strong winds will build seas to 6 to
9 feet outer waters late tonight and early Sunday. High
pressure will gradually build in from the west Sunday with
NNW/NW winds diminishing to 15-25 kt in the afternoon and seas
becoming 4-8 ft.
Long Term /Sunday night through Thursday/...
As of 320 AM Sat...Winds 15-20 kts Sunday evening and then
10-15 kts by Monday morning. Winds will continue to subside
through the day Monday, and then turn to the SW at 5-10 kts.
Winds will become W 10-15 kts on Tuesday, before a dry cold
front pushes through the waters early Wednesday morning, turning
winds to the N at 15-20 kts. Seas will initially be 4-7 ft
across the coastal waters, subsiding to 3-5 ft by Monday
morning. Seas look to remain 2-4 ft Monday afternoon through
Wednesday.
&&
.TIDES/COASTAL FLOODING...
As of 230 PM Sat...A strong cold front will push through the
area tonight. Strong NW winds, with gusts 30 to 40 mph, will
develop behind the front late tonight and the first part of
Sunday. These strong winds may lead to minor water level rises
of 1 to 2 feet on the sound side of the Outer Banks, mainly from
Avon to Ocracoke.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 5 AM to 11 AM EDT Sunday for NCZ103-104.
MARINE...Small Craft Advisory from 1 AM to 2 PM EDT Sunday for AMZ136-
137.
Gale Warning from 2 AM to 1 PM EDT Sunday for AMZ130-131-135-
156-158.
Gale Warning from 2 AM to 3 PM EDT Sunday for AMZ150-152-154.
&&
SYNOPSIS...RF/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...SGK
AVIATION...CQD/SGK
MARINE...CQD/SGK
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 20, 3:12 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 312 AM EDT Sat Oct 20 2018 NCZ029-044>046-079-080-090>093-098-210715- Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Duplin-Lenoir-Jones- Craven-Onslow- 312 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some patchy light frost will be possible late Sunday night as temperatures drop into the mid and upper 30s in sheltered locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-210715- Outer Banks Dare-Outer Banks Hyde- 312 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwest winds will gust 30 to 40 mph late tonight and the first part of Sunday behind a cold front. These strong winds may lead to minor water level rises of 1 to 2 feet on the sound side of the Outer Banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-081-094-095-210715- Mainland Dare-Mainland Hyde-Pamlico-Carteret- 312 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:49 AM EDT | Gale Warning | MHX | 36 hr |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.